It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Mike C. on September 27, 2000 at 08:03:37:

In Reply to: Re: 16 year old son grand mal seizures posted by sarah on August 24, 2000 at 12:18:07:

: : My 16 yr.old son had 2 grand mal seizures 4 days ago while on vacation. The first one took place while looking at elk and lasted about 5 minutes. The second one took place 1 and a half fours later at the hospital and lasted 45 seconds. He's on Dilantin 300mg at bedtime. He sleeps 12 to 14 hours after taking the meds and would sleep longer if I'd let him. His memory is not what it used to be. With school starting next week I'm worried about this and about his peers accepting this condition. Can anyone ease my mind?

: Some of the side affects of Dilantin are indeed, drowsiness and loss of memory. Maybe as they check his levels they could lower the dose or try another medication. It seems that everyone who goes to the hospital for seizures ends up on Dilantin and there are many other ooptions out there. I am sorry I cannot ease your mind, but I deal day to day with the affects of Dilantin on memory and physical strength.

Peggy;

I first began my seziures at age 17 while on vacation with my mother and they out me on Dilantin for many years. I remember having a difficult time adjusting to it at first, but what made the difference was my friends and family and the way they made me feel no different even though I now had epilepsy. It takes a powerful person to support you and friends but in the end you as an individual must make up your mind that you are no different and move on. The Dilantin however DOES make you sleepy and does have several side effects that are not very nice. Consult with your doctor about other medications there are many of them out there and believe me after 20 years now I have taken them all. I am currently on Zonegran and it seems to be the best so far. My advise to you is first love your son but don't treat him any differently than you would normally. I know this must sound harsh but in the end he will see you have taught him with your love he can stand on his own 2 feet as a man and will love you more for it. Next find a good doctor that understands your needs and is not afraid to listen to your concerns and knows what they are doing. I wish you and your family the very best in life and with your love he will conquer this with ease as the physical part of epilepsy is not the hard part it's having to deal with other peoples emotions and not you own that make it difficult. Please let me know how it turns out for you I would be happy to know and if you need any advice I am no expert but I have lots of life experience and plenty of what not to do experience with this... Take care and god bless you and your famiy.. e-mail me if you like

Follow Ups

All times are GMT -7. The time now is 02:22 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!